Maybe I’m getting a little slow with old age. It is taking me a while to learn this:
I will get illnesses that are not NETs or PNETs! even if it looks like NETs symptoms.
Friday night and Saturday morning, I vomited blood and went to the hospital. Sunday, my bowel movements were bloody as well.
These are symptoms that I had before because of NETS. The doctors immediate response was they did not think so but they would keep Dr. Liu my oncologist in contact.
The emergency room had me on an NG tube (avoid that if at all possible) to check the amount of blood in my stomach. Once I was admitted, the doctors had it removed. The gastro-intestinal doctors did an endoscopy (camera down the throat to stomach) to see what could be seen. They found a tear in my esophagus near my stomach.
The problem is being blamed on a “perfect storm” of drugs to quote the GI doctor.
- low dose aspirin to prevent heart problems
- Eliquis blood thinner because I have AFIB
- A strong NSAID prescribed for my arthritis (which I took for 90 days and quit just a week before the incidents above. It wasn’t very effective.)
I am off all of them for now. May go back on Eliquis (ridiculously, greedily expensive and annoying and dangerous of course) in two weeks. The others not.
Interesting to me, the GI doc said that recent studies showed that aspirin therapy may not be that good anyway. He suggested Tylenol for arthritis which I already know is not that great. When I suggested CBD oil, he “Try it.” As far as I can tell, anything for arthritis pain is either not effective, incredibly expensive, and/or has terrible side effects.
I left the hospital with a prescription for omeprazole to heal the bleeding tear. Once again, this is confusing because 12 years ago I had had a burning stomach for years and developed a bleeding ulcer and was told that I took too much NSAIDS and put on omeprazole for two years. Later that was proven to be totally wrong. Stomach burning and bleeding was from the neuroendocrine cancer (I had it but was not diagnosed yet.) and omeprazole has a questionable relationship with NETs in animals not proven yet with humans.
The good thing is that Dr. Liu told me that short term omeprazole is ok where necessary.
Enough adventures! I hope that this really is not a NETS symptom or, if it is, that is will be resolved by the Peptide Receptor Radioisotope Therapy (PRRT) that I start in February.
May we all have the best possible outcomes,